LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Herx? From 100 mg Doxy?

 - UBBFriend: Email this page to someone!    
Author Topic: Herx? From 100 mg Doxy?
Ocean
Frequent Contributor (1K+ posts)
Member # 3496

Icon 1 posted      Profile for Ocean     Send New Private Message       Edit/Delete Post   Reply With Quote 
OK, I took my first 100 mg Doxy pill yesterday at 3 pm. I am supposed to be on 300 mg/day, but wanted to start out slowly.

I didn't notice anything differently most of yesterday. I was having some cognitive issues when I was making supper in the evening, but sometimes that happens anyhow.

I woke up this morning, about 17 hours after taking the Doxy with panic feelings. Heart was racing. Of course then the 'fluttery feeling' came in my chest and I felt my pulse and had the skipping. I coughed several times and leaned over and the skipping stopped.

My anxiety has for the most part been better for several months.

Can you herx after one pill? And would it happen 17 hours later? My hands were really sweaty, actually my right hand looked like I'd dipped it in water. Feet were sweaty.

I just don't know what to think because I was OK yesterday, felt nervous for an hour after taking it yesterday, but was just shaking, not heart racing or anything.

If it is a herx, there is no way I can take 300 mg/day. I may just take one more today and see what happens.

Thanks,

Ocean

--------------------
http://www.healingfromlymedisease.blogspot.com/

Sick since 1996...Diagnosed 10/2008

IgM:23-25 IND, 31+++, 39 IND, 41 +++
IgG: 31 IND, 41++, 58+

Posts: 1619 | From Ohio | Registered: Jan 2003  |  IP: Logged | Report this post to a Moderator
lostgurl
Member
Member # 19293

Icon 1 posted      Profile for lostgurl     Send New Private Message       Edit/Delete Post   Reply With Quote 
I did this and ended up allergic to the med, I was a mess, and the doc passed it off as a herx, and I sufferd for a week. I really would call, many would say herx . it's a tough call , but you can't suffer like that! I am running off here, but saw this post and had to at least quickly reply, you poor thing. it's an awful feeling, I don't want you going into heart failure or worse.... Be safe
Posts: 49 | From Louisiana | Registered: Mar 2009  |  IP: Logged | Report this post to a Moderator
groovy2
Frequent Contributor (1K+ posts)
Member # 6304

Icon 1 posted      Profile for groovy2   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi--

Yes you can herx off of one dose of ABX--
every one is a little different -

Personally I Herx within 3 hours of
taking new meds --I get Killer migraines--

--Jay--

Posts: 2999 | From Austin tx USA | Registered: Oct 2004  |  IP: Logged | Report this post to a Moderator
c3mom
LymeNet Contributor
Member # 16412

Icon 1 posted      Profile for c3mom     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi ocean, two hours after taking Cipro I had the weirdest sensation. It was the out of body experience and it lasted for about 1 hour. It is possible you could be herxing, but with the ongoing of symptoms you have had how do you know it wouldn't have happened anyway?Just a thought. If you are still worried, it never hurts to call the Dr and ask.

Char

Posts: 262 | From ohio | Registered: Jul 2008  |  IP: Logged | Report this post to a Moderator
Cass A
Frequent Contributor (1K+ posts)
Member # 11134

Icon 1 posted      Profile for Cass A     Send New Private Message       Edit/Delete Post   Reply With Quote 
I've become quite wary of strange reactions to antibiotics. I got some from Biaxen, and then from Doxy the second time I took it.

You could check on MedWatch for known adverse effects.

Just as an example, my mother was recently in the hospital with congestive heart failure. One of the meds they gave her MADE her heart race, raised her blood pressure, and made it nearly impossible for her to breathe! Another made her blood sugar go out the roof, and they had to give her insulin to counteract it! She ended up on 14 different drugs within 3 days, and was doing really, really badly (although she WAS alive... which was better than what was going on when she went to the hospial!).

So, here I was thinking that she now had Diabetes (never a problem before), a completely out of control heart rate, and worse. More than half of these problems were CAUSED by the drugs being used to treat her.

Your caution and questions deserve answers!!

Best,

Cass A

Posts: 1245 | From Thousand Oaks, CA | Registered: Feb 2007  |  IP: Logged | Report this post to a Moderator
Starfall1969
Frequent Contributor (1K+ posts)
Member # 17353

Icon 1 posted      Profile for Starfall1969     Send New Private Message       Edit/Delete Post   Reply With Quote 
I wonderd the same things about herxing.

When I was on Ceftin for a sinus infection back in December (before my Lyme dx) I had a very strong panic attack type reation after taking it for about a day--

I had the panic feelings, out of body feelings, racing heart and just an inability to SIT DOWN.

It subsided eventually and I soon didn;t have that reaction when i took it.

Now when I started the Doxy, I had the same kind of reaction at first, in teh first couple days.

But it only happened after my first dose in the morning, not after my dose after supper.

I asked my husband's cousin, who also has Lyme, if she thought it was a mild herx.

She said if it didn't happen every time I took the meds, she didn't think it was a herx.

So I don't know what to think...

Posts: 1682 | From Dillsburg, PA | Registered: Sep 2008  |  IP: Logged | Report this post to a Moderator
Ocean
Frequent Contributor (1K+ posts)
Member # 3496

Icon 1 posted      Profile for Ocean     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hmmmm...Thanks all for your responses. I'm not sure what to think!

I have had panic attacks before, which usually last WAY longer (usually for hours) than this 'episode' did. I took Doxy before I got sick for mild acne in the 90's with no problem.

I took the Doxy at 3 pm on Thursday. Fri morning felt really anxious for 15 mins, rest of day fine until 10 pm last night, I started getting really dizzy. When I laid my head down the room was spinning. I didn't think I would be able to sleep feeling so dizzy but I did.

I woke up this morning still dizzy, but better.

I did have this vertigo issue in January for a day as well.

I just don't want it to be a reaction from the drug. I've taking Cipro, Doxy, Amoxicillin, Rocephin and Cefelexon in my life time (plus some IV abx when I had my appendicitis that I don't know what they were) and never had a reaction.

Which is why I was hoping it was a herx. If I feel crappy and it's a herx, then that's great.

I guess I'll just try another dose today and see what happens, probably all I can do.

Take care,
Ocean

--------------------
http://www.healingfromlymedisease.blogspot.com/

Sick since 1996...Diagnosed 10/2008

IgM:23-25 IND, 31+++, 39 IND, 41 +++
IgG: 31 IND, 41++, 58+

Posts: 1619 | From Ohio | Registered: Jan 2003  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.